MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B

ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B
Catalog Number 08814864160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Hepatitis (1897); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable false negative hbsag g2 elecsys results from cobas 8000 cobas e 602 module serial number (b)(4).The initial result was 0.75 coi (negative).The customer recentrifuged the sample and repeated testing with a result of <1.0 coi (negative) repeatedly.The customer tested the sample on an abbott architect and received 1.02 (positive) for the screening test and 87.64% (positive) for the confirmation.The physician believed the results from abbott and that the patient is hepatitis positive as he tested positive five months ago for hep core assay.
 
Additional Manufacturer Narrative
The calibration and qc data were acceptable.The field service engineer reviewed the calibration and qc for the assay and believed there was likely interference in the patient sample.The investigation is ongoing.
 
Additional Manufacturer Narrative
A sample from the patent was submitted for investigation and the negative hbsag result could be reproduced.The hbsag ii result was 0.509 coi (non-reactive).The anti-hbs ii result was 2.00 with a data flag.The a-hbc ii result was 0.005 coi (reactive).No reagent-specific issue could be identified and the reagent met the specifications.As insufficient sample material was available, no further investigation was possible.Medwatch field b6 - relevant test/laboratory data was updated.

Brand Name
ELECSYS HBSAG II
Common Device Name
TEST, HEPATITIS B
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15833469
Report Number1823260-2022-03699
Device Sequence Number17499591
Product Code LOM
UDI-Device Identifier07613336198278
UDI-Public07613336198278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P160019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number08814864160
Device Lot Number60868100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient SexMale